What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 10, 2:04 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 10, 2:04 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
304 PM CDT Tue Aug 10 2021
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Wednesday
Issued at 303 PM CDT Tue Aug 10 2021
Severe convection was moving through the Upper Peninsula at
issuance time, while additional severe storms were organizing over
northeast IA. A cold front was moving through western WI,
southeast MN and NW IA, while a warm front lifted into central WI.
Dew points were in the middle to upper 70s over central and east
central WI, where SBCAPE had climbed to 4000-5000 J/KG and the cap
was quickly eroding.
Main concern for severe weather in the near-term would appear to
be in central and east central WI, where extreme instability was
building, and the cap was eroding near the warm front. Suspect
that scattered severe storms will develop in this area during the
late afternoon and early evening, and some of the CAMS have
latched onto this idea. With DCAPE values of 1100-1300 j/kg in
place over central and east central WI, and strengthening mid-
level wind fields, feel there is strong potential for damaging
winds. Although wet-bulb zero heights are high, there is also very
strong CAPE in the hail growth zone, so hail will be a secondary
threat. Heavy rainfall will also be a concern, with the extremely
high dew points and PWATs around 1.75 inch.
Expect the convective activity to wind down later this evening
and overnight, with a threat of low stratus and fog, especially
across northern WI late tonight. Lows will drop into the upper
50s and 60s.
On Wednesday, a stronger cold front will reach the northwest part
of the forecast area in the late morning, and move through the
rest of the region during the afternoon. Significant instability
(CAPE 1500-3000 j/kg) will develop in advance of the front; over
the southeast half of the forecast area, in the afternoon. Deep
layer shear of 35-50 knots will support organized severe storms,
including the potential for supercells. High temperatures will
reach the upper 70s northwest and 80s elsewhere.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 303 PM CDT Tue Aug 10 2021
Period of unsettled weather comes to an end, then a quiet stretch
is on tap for the area late this week, the weekend, and into
early next week. Temps look to be near or above normal.
Wednesday night and Thursday...any lingering showers/storms
associated with the cold front and shortwave will be exiting
east/south of the area during the early evening hours. The rest of
the night is looking dry as subsidence and drier air pushes into
the area. Dewpoints will fall through the night from west to east.
Lows look to drop into the mid 50s (north) to mid 60s (Fox Valley
and lake shore). The final cold front is still forecast to push
across the area on Thursday. Bulk shear will be beefy (in the
40-55 kt range), but models continue to be very skimpy on any
shower/storm activity as limited moisture/instability will be left
behind the previous front/shortwave. Still a little hesitant to
keep the forecast dry, as a dry frontal passage is somewhat
uncommon during the summer. Some models do show some development
over the far east or south/east of the area, which could be more
over our area if the front slows down a bit. Something to watch,
but will stick with a dry forecast for now for most of the area
with only the far southeast having some low end PoPs. It will be
another warm day with highs in the upper 70s to upper 80s, with
dewpoints about 10 degrees lower than Wednesday.
Thursday night and Friday...high pressure builds into the western
Great Lakes, while the region remains on the southern periphery
of the upper trough. Still looking dry and quiet with enough dry
air to hold off any precip from the trough. Cooler and much less
humid conditions are expected with dewpoints in the 40s and 50s
expected. Lows will be in the middle/upper 40s in the colder spots
across central and north central WI, with mainly 50s to around 60
in the Fox Valley and lake shore. Highs will be in the 70s to
near 80.
Rest of the long term...high pressure will remain in control into
early next week, keeping the area dry. Return flow will eventually
kick in early next week with a slow return of more moisture but
storm chances look to hold off until mid-week.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1242 PM CDT Tue Aug 10 2021
Thunderstorms were moving through far north central WI at issuance
time, but were staying north of the RHI TAF site. MVFR ceilings
were pushing through north central and central WI. Have only
included thunderstorms in the areas where confidence was at least
moderate. Feel this will be in the GRB/ATW/MTW TAF sites from
21z/Tue-02z/Wed. There may be a period of low clouds and fog late
tonight, especially along and north of a warm front over northern
WI. Another frontal system should bring a chance of storms to
RHI/AUW/CWA after 16z/Wed, and to the eastern TAF sites in the
afternoon.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Kieckbusch
LONG TERM......Bersch
AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 10, 2:17 PM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
317 PM CDT Tue Aug 10 2021
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
317 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are expected through this evening. Some
of these storms are expected to become severe with damaging wind
gusts to 60 to 80 mph and large hail. The most likely area for
severe weather is over central and east central WI; roughly south
of a line from Marshfield to Kewaunee, through early evening.
Torrential downpours are expected with any storm which can lead to
urban, rural and river flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
There is a chance of thunderstorms on Wednesday, and again late
Thursday afternoon into Thursday evening. The storms on Wednesday
afternoon may become severe across northeast, central and east
central Wisconsin. Damaging winds, torrential downpours and hail
will be the main threats.
Heat indices will be in the lower to middle 90s across parts of
east central Wisconsin Wednesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening, and again Wednesday
afternoon.
LMZ521-522-541>543-112030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
317 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
There is a chance of thunderstorms through this evening. Some of
these storms may become severe with strong winds and torrential
rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Thunderstorms chances continue for Wednesday afternoon and
Thursday afternoon. Any storms would pose a hazard to mariners.
Kieckbusch/Bersch
In the hours before
Special weather statement, Aug 10, 11:48 AM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1248 PM CDT Tue Aug 10 2021
WIZ005-101830-
Vilas WI-
1248 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of central Vilas County
through 130 PM CDT...
At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Gile to Mercer to 7 miles
east of Turtle Flambeau Flowage. Movement was northeast at 40 mph.
Another strong storm was located just south of Thousand Island Lake.0
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Winchester around 1255 PM CDT.
Other locations in the path of these storms include Rice Creek
Natural Area, Boulder Junction, Border Lakes Natural Area and Johnson
Lake Barrens Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4614 8910 4611 8903 4600 8993 4630 8993
TIME...MOT...LOC 1746Z 245DEG 36KT 4632 9014 4619 9006 4604 9004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BerschSpecial weather statement, Aug 10, 12:07 PM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
107 PM CDT Tue Aug 10 2021
WIZ005-101845-
Vilas WI-
107 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Vilas
County through 145 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winchester, or 19 miles northeast of Turtle Flambeau Flowage, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Border Lakes Natural Area around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4621 8950 4609 8982 4621 8993 4630 8993
TIME...MOT...LOC 1806Z 238DEG 36KT 4623 8983
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BerschLocal storm report, Aug 10, 12:26 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
126 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 11.7 W LAND O LAKES 46.16N 89.47W
08/10/2021 M0.83 INCH VILAS WI COCORAHS
FELL IN 20 MINUTES.
&&Special weather statement, Aug 10, 1:50 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
250 PM CDT Tue Aug 10 2021
WIZ035>038-045-048-049-102300-
Wood-Portage-Waupaca-Outagamie-Waushara-Winnebago-Calumet-
250 PM CDT Tue Aug 10 2021
...HEAT INDICES IN THE UPPER NINETIES TO AROUND ONE HUNDRED THIS
AFTERNOON...
Heat indices have risen steadily across central to east-central
WI, from the combination of high dewpoints and temperatures. This
increases the risk for heat related illnesses. Avoid prolonged
exposure to the heat, and remember to take frequent breaks if
working outdoors!
Uhlmann
Special weather statement, Aug 10, 4:16 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
516 PM CDT Tue Aug 10 2021
WIZ031-037-038-102245-
Waupaca WI-Shawano WI-Outagamie WI-
516 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Waupaca, northern Outagamie and eastern Shawano Counties through 545
PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 15 miles south of Shawano, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Navarino Wildlife Area around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
&&
LAT...LON 4449 8870 4467 8869 4470 8825 4466 8825
4448 8824
TIME...MOT...LOC 2215Z 261DEG 23KT 4456 8859
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UhlmannSpecial weather statement, Aug 10, 4:46 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Tue Aug 10 2021
WIZ031-037>039-074-102330-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
546 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Brown,
southeastern Waupaca, southern Oconto, Outagamie and eastern Shawano
Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Navarino Wildlife Area to
near Black Creek to near Fremont. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Navarino Wildlife Area around 550 PM CDT.
Black Creek around 600 PM CDT.
Other locations in the path of these storms include Pulaski and
Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.
&&
LAT...LON 4447 8878 4468 8850 4482 8796 4448 8806
4424 8845 4424 8896
TIME...MOT...LOC 2246Z 261DEG 16KT 4461 8843 4444 8852 4429 8882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Uhlmann